Two deaths have occurred in Guelph within the past week that are believed to due to a substance overdose.
- Five overdoses have also been reported within the same period.
- Reports suggest a mixture of compounds including the circulation of strong opioids, cocaine contaminated with opioids and the presence of benzodiazepines within the drug supply.
- Please be aware that substances may stronger and/or contain substances different than what you’re used to.
Please continue to use the precautions outlined below to reduce your risk of overdose.
Reduce your risk
- Carry naloxone
- Never use alone. However, it is important to maintain 2 metres distance to protect yourself during the COVID-19 Pandemic. Phone a friend or call the Overdose Prevention Line (1-888-853-8542) to make sure someone is available to check up on you.
- Start low and go slow (e.g., with every new purchase, start with 1/3 of a normal dose)
- Use the Consumption and Treatment Services Site (CTS) supervised by health professionals at Guelph’s Community Health Centre located at 176 Wyndham St. N
Get a naloxone kit
You can get a take-home naloxone kit for free from pharmacies and other agencies in the Wellington-Dufferin-Guelph area. A health card is only needed if you are receiving a kit from a pharmacy. Pharmacies offer injectable naloxone only, where other sites offer nasal naloxone. Visit wdgpublichealth.ca/harmreduction for a list of locations to get a naloxone kit.